MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX427T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition), we received the valve in the return kit.The valve was inserted in an unknown liquid.Summary: first, we performed a visual inspection of the system.Except for scratches, no significant deformations or damage of the valves were detected during the visual inspection.Next, we tested permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The brake function of the valve operates as expected.However, the braking force required was slightly outside the specified tolerances.Exerting too much pressure on the surface of the housing may impair the function.The valve could be tested as permeable even tough difficult.During the adjustment test the valve could be adjusted to any pressure level, both upward and downward.The first measurement of opening pressure of the valve has shown that the valve is outside the tolerance.A second test run showed an improvement.Based on our results, an under-drainage could be detected.The shunt assistant is operating within the specified tolerances in the vertical position.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we state that the valve shows a slower flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further actions required.
 
Event or Problem Description
According to the complainant a progav had a malfunction postoperatively.The patient was originally implanted on (b)(6) 2016.The valve was explanted on (b)(6) 2017 and returned to the manufacturer for evaluation.Further details were not provided.Height: 164 cm.

Brand Name
PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12728837
Report Number3004721439-2021-00704
Device Sequence Number4499005
Product Code JXG
UDI-Device Identifier04041906136970
UDI-Public4041906136970
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFX427T
Device Catalogue NumberFX427T
Device Lot Number20031361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2017
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight84